On the structure of varieties with equationally definable principal congruences. IV. (English) Zbl 0817.08005

This is the fourth part of a series of papers dealing with the structure of varieties with equationally definable principal congruences (EDPC) and the connection with algebraic logic [see also the preceding review of Part III].
The fixed-point ternary discriminator function, the ternary (commutative and regular) deductive terms (TD) were investigated in the third paper. In this paper, the authors investigate a certain assertional logic that is inherent in every variety with a commutative, regular TD term. The notion of (pseudo-interior operation and) pseudo-interior algebra is introduced in Definitions 2.1 and 2.6, and the elementary parts of its arithmetic are developed. The authors also investigate the notion of open filter (Definition 2.13), and Theorem 2.16 establishes the fundamental relationship between open filters and congruences on a pseudo-interior algebra with compatible operations. Theorem 3.1 gives an equational characterization of pseudo-interior algebras. The main result of the paper is Theorem 4.1 stating that (roughly speaking) the class of compact homomorphic images of an algebra has a commutative, regular TD term iff the algebra itself is termwise definitionally equivalent to a pseudo- interior algebra with compatible operations. The last section contains some open problems.
Reviewer: E.Fried (Budapest)


08B05 Equational logic, Mal’tsev conditions
03G99 Algebraic logic
Full Text: DOI


[1] Blok, W. J. andFerreirim, I. M. A.,Hoops and their implicational reducts, In:Algebraic logic, Banach Center Pub., vol. 28, Warsaw, 1993. · Zbl 0848.06013
[2] Blok, W. J. andPigozzi, D.,On the structure of varieties with equationally definable principal congruences I, Algebra Universalis15 (1982), 195-227. · Zbl 0512.08002
[3] Blok, W. J., K?hler, P. andPigozzi, D.,On the structure of varieties with equationally definable principal congruences II Algebra Universalis18 (1984), 334-379. · Zbl 0558.08001
[4] Blok, W. J. andPigozzi, D.,On the structure of varieties with equationally definable principal congruences III, Algebra Universalis, to appear.
[5] Bloom, S. L. andSuszko, R.,Investigations into the sentential logic with identity, Notre Dame J. Formal Logic13 (1972), 289-308. · Zbl 0238.02016
[6] Bosbach, B.,Komplement?re Halbgruppen. Ein Beitrag zur instruktiven Idealtheorie kommutativer Halbgruppen, Math. Ann.161 (1965), 279-295. · Zbl 0154.01702
[7] Bosbach, B.,Komplement?re Halbgruppen. Axiomatik und Arithmetik, Fund. Math.64 (1969), 257-287. · Zbl 0183.30603
[8] Bosbach, B.,Komplement?re Halbgruppen. Kongruenzen and Quotienten, Fund. Math.69 (1970), 1-14. · Zbl 0263.20037
[9] Burris, S. andSankappanavar, H. P.,A course in universal algebra, Springer-Verlag, New York, 1981. · Zbl 0478.08001
[10] B?chi, J. R. andOwens, T. M.,Complemented monoids and hoops, Unpublished manuscript.
[11] Cornish, W. H.,An ordered sheaf representation of subresiduated lattices, Bull. Austral. Math. Soc.22 (1980), 125-132. · Zbl 0431.06011
[12] Epstein, G. andHorn, A.,Logics which are characterized by subresiduated lattices, Z. Math. Logik. Grundlagen Math.22 (1976), 199-210. · Zbl 0347.02040
[13] J?nsson, B. andTarski, A.,Boolean algebras with operators, Part I, Amer. J. Math. (1951), 891-939;Part II, ibid. (1952), 127-162.
[14] Krull, W.,Axiomatische Begr?ndung der allgemeinen Idealtheorie, Sitzungsberichte der physikalisch medicinischen Societ?t der Erlangen56 (1924), 47-63.
[15] Mal’cev, A. I.,Algebraic systems, Springer-Verlag, New York, 1973.
[16] McKinsey, J. C. C. andTarski, A.,On closed elements in closure algebras, Ann. of Math.47 (1946), 122-162. · Zbl 0060.06207
[17] Pigozzi, D.,Fregean algebraic logic, Algebraic Logic, Budapest (Hungary), 1988 (H. Andr?ka, J. D. Monk, and I. N?meti, eds.), Colloq. Math. Soc. J. Bolyai, North-Holland, Amsterdam, 1990, pp. 473-502. · Zbl 0749.03055
[18] Suszko, R.,Non-Frege logic and theories that are based on it, (Russian), Nonclassical logic, (Russian), Izdat. ?Nauka?, Moscow, 1970, pp. 349-383.
[19] Suszko, R.,Abolition of the Fregean axiom, Logic Colloquium (Boston, Mass., 1972-73), Lecture Notes in Math., Vol. 453, Springer, Berlin, 1975, pp. 169-236. · Zbl 0308.02026
[20] Ward, M. andDilworth, R. P.,Residuated lattices, Trans. Amer. Math. Soc.45 (1939), 335-354. · JFM 65.0084.01
[21] Wo?niakowska, B.,Finitely axiomatizable varieties of BCK algebras, Semigroup Form31 (1985), 361-366. · Zbl 0567.08006
[22] Wro?ski, A.,BCK-algebras do not form a variety, Math. Japonica28 (1983), 211-213.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.